Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 255, NWS New Orleans, LA

September 2, 2000Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 2, 2000, 9:06 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2000, 9:06 PM CDT (02:06 UTC)
Expired
Sep 2, 2000, 10:00 PM CDT
In force
54 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Hancock County, MS, Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1419 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 030207
SVRNEW
MSC045-109-030300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
906 PM CDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...DIAMONDHEAD   
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF POPLARVILLE

* UNTIL 1000 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF POPLARVILLE...MOVING SOUTH
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILN AND NORTHWEST OF DIAMONDHEAD AT 1000 PM CDT

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORiT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:35 PM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Sep 2, 3:35 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
335 PM CDT SAT SEP 2 2000

MODELS CONTINUE WITH PREVIOUS TRENDS IN TAKING THE MID/UPPER LOW
NEAR THE AL/GA BORDER SOUTHWARD TO THE FL COAST NEAR KAQQ MON
MORNING THEN SHEARING OUT THE LOW INTO A TROUGH/SHEAR AXIS OVER THE
NE AND CENTRAL GULF MON NIGHT AND TUE. A MID/UPPER HIGH IS FORECAST
TO REMAIN CENTERED OVER THE S PLAINS WITH A RIDGE AXIS GENERALLY
EXTENDING NE INTO THE MID MS VALLEY. BEYOND THIS TIME...THE MRF
GRADUALLY INTENSIFIES THE 500 MB LOW AND MOVES IT WEST ACROSS THE N
GULF. WILL GO ALONG WITH NCEP HPC EXTENDED DISCUSSION/PROGS AND
DISCOUNT THIS MRF SCENARIO IN THE EXTENDED CONSIDERING WHAT THE
PREVAILING PATTERN HAS BEEN ALL SUMMER...DRY AND HOT.

OUR VERY SLIGHT DENT IN THE DROUGHT...IN THE FORM OF LATE AFTERNOON
AND EVENING CONVECTIVE CLUSTERS (WITH ONLY SCATTERED MODERATE AND
LOCALLY HEAVY RAIN)...MAY CONTINUE THE NEXT COUPLE DAYS. HOWEVER...
THERE ARE STRONG INDICATIONS THE UPPER HIGH AND DRY AIR MAY START TO
RECLAIM IT'S GRIP ON THE CENTRAL GULF COAST WEATHER LOOKING AT
SATELLITE TRENDS AND MODEL DATA.

ALTHOUGH DISCOUNTED IN SPC DISCUSSIONS...THERE IS A WELL DEFINED
SURFACE BOUNDARY WITH DECENT MOISTURE FLUX CONVERGENCE NOTED OVER
MUCH OF S MS AND E CENTRAL/SE LA. SURFACE LOW PRESSURE CONTINUES TO
MEANDER AROUND KMCB. WITH THIS IN MIND...WILL MAINTAIN CURRENT
FORECAST WITH MENTION OF ISOLATED SEVERE THUNDERSTORMS THROUGH THE
EVENING IN ALL AREAS WITH 20 PERCENT OR HIGHER POPS. WILL KEEP THIS
SE OF A LINE FROM KMCB TO KBTR WITH ONLY ISOLATED POPS IN ALONG AND
NW OF THAT LINE WHERE DRIER AIR SHOULD REMAIN IN PLACE.

THE SAME GENERAL TREND SHOULD CONTINUE THROUGH MONDAY WITH A SLIGHT
DRYING TREND CONTINUING. WITH INCREASED EASTERLY FLOW ALOFT TUESDAY
THROUGH THURSDAY...WILL BRING POPS BACK TO CHANCE CATEGORY IN THE
SOUTHERN ZONES AS MENTIONED IN MORNING FORECAST PACKAGE. THIS SHOULD
PROBABLY BREAK THE HEAT WAVE...BUT WILL NOT GO AS LOW ON HIGH TEMPS
AS HPC PROGS IN THIS FORECAST.

MCB 071/103/070/103 1101   BTR 075/101/074/101 1101
MSY 074/098/075/097 3322   GPT 072/094/073/095 4432

.NEW...NONE
.LA...NONE.
.MS...NONE.

22

In the hours before

Local storm report, Sep 2, 6:40 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT SAT SEP 02 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0616 PM    SAUCIER                   MS   WIND DAMAGE
09/02/00   HARRISON                       TREES AND POWER LINES
                                          DOWN. REPORTED BY PUBLIC.

0624 PM    LYMAN                     MS   70 MPH TSTM GUST
09/02/00   HARRISON                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0625 PM    GULFPORT                  MS   TORNADO
09/02/00   HARRISON                       BRIEF TOUCHDOWN WITH
                                          TREE TOPS IN NORTHWEST
                                          GULFPORT. REPORTED BY
                                          PUBLIC.
Local storm report, Sep 2, 8:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
849 PM CDT SAT SEP 02 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0829 PM    GULFPORT                  MS   TORNADO
09/02/00   HARRISON                       BRIEF TOUCHDOWN NEAR
                                          THE GULFPORT
                                          COURTHOUSE. REPORTED BY
     y                                     LAW ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:34 PM CDTTornado WarningLIXHarrison26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.